Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Antibiotic Allergies
Apr 21, 2013

Doctor, I've read HIV can cause antibiotic allergies. Could this happen within weeks of contracting HIV? I've never had a problem with antibiotic and suddenly reacted to Cipro and Augmentin.

Response from Dr. Holodniy

In general, people with HIV infection do have an increased likelihood of having antibiotic, as well as other drug allergic reactions. This is likely due to dysfunction of the immune system as a result of HIV infection, and underlying genetics of the person, as some people have a higher likelihood of being allergic in general compared to others.



Previous
I didn't expect therapy after 4 months of infection?!!
Next
avodart and viramune /truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement